Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
infinity15

PIH Post Inflammatory Hyperpigmentation or Acne Still Waiting Under the Skin?

Recommended Posts

So I have been using retin-a for about 11 weeks now. My skin current still has tons and big patches or redness as you can see in the pictures. (Sorry about the lighting, it was th best I could do at the moment but it is very easy to see. Most of those areas are smooth now like that one dark patch near my jawline. I remember breaking out on week 1-2 there... and I was stupid and picked at it alot, then I stopped and now I rarely pick at all. This is the result and its relatively smooth but it is still a bit uneven because I can see it when I shine light on it. I mean I don't know what to say, the other side with scattered red marks, those for sure I know I didn't touch at all but it still red. Like I know this one stop that is super red like almost crimson but its flat on my skin and i am like wth. I obviously still have active acne and I recently felt a few giant bumps under my jawline. I am nearing my 3 months and this is what I get, so I want to get some input on this from you guys. Anything at all, suggestions, experiences, or anything. Maybe acne is still waiting under? idk?

My doc might actually put me on accutane since its almost 3 months and my acne still isn't near clear, still got good patches of blackheads, some pastules and a few big lumps under my skin. But, I have definitely saw results from where it used to have acne, like that big red patch near my jawline... there was a ton there and now its smoother. I know retin-a is made for scarring and pih, but the only time I see it lighter is when I put it on my dry skin and it looks lighter. Then when I wash it off in the morning, poof all the bright redness comes back :D not fun -.-. But when I thought about it, if I had no red marks my skin would look so much nicer. What do you guys thing?

post-118328-1267484302_thumb.jpg

post-118328-1267484356_thumb.jpg

post-118328-1267484302_thumb.jpg

post-118328-1267484356_thumb.jpg

Edited by infinity15

Share this post


Link to post
Share on other sites

Hey man! I'm 19 years old asian male, so i'll give u some tips about how i took care of my complexion:

I took accutane about 6 months ago and i broke out REALLY badly, and made me feel drained and tired often without 8+ hours of sleep. After looking at your pictures, it seems like you still have active acne, so don't even think about dealing with "red marks" and scars without getting rid of the active stuff first. Be sure to try all the other oral medications such as antibiotics before you jump into accutane, and be sure to do a lot of research on accutane as there are a lot of unforeseen risks.

After all the active acne goes away is when u can start worrying about the red marks. They usually stay for as long as u had the acne there for. The fading period can be from a couple of months to a year depending on the person from what I've heard.

Please post us your regiment and products you use so we can give u some better advice =)

Share this post


Link to post
Share on other sites

carry on doing accutane.

ask derm to increase dose if no results are showing.

make sure you stay within your weight-dose limit.

if your skin can handle it, also use some benzoyl peroxide

sparingly to speed up the process. ONLY if your skin can handle

it otherwise accutane is enough.

Share this post


Link to post
Share on other sites

OrionNebula - Good point I posted my past stuff in my other post and forgot about this one.

I have used Clindamycin 1% for months(this was when I had tons and tons of closed condones, my current face is the carnage left after retin-a) and doxycycline for 3 months(This includes during my breakout period on retin-a) before this.

Current regimen is simple:

AM

Cetaphil Gentle Skin Cleanser

Cetaphil Moisturizer or when there is sun Olay Complete Spf 30 Sensitive skin

PM

Cetaphil Gentle Skin Cleanser

Retin-A Micro .1%

and Yes I have been thoroughly looking into Accutane any more advice?

AG123 - Hey thanks for the input, instead of BP can I try IFFFF I can incorporate AHA instead?

Edited by infinity15

Share this post


Link to post
Share on other sites

yeah or an AHA might be better.

BUT your skin will be so sensitive it wont

be funny so if you step outside without

sunscreen you will be risking alot and

prolonging your marks.

spf30 every day you go outside

Share this post


Link to post
Share on other sites

Will do but lately has been very cloudy and I am only on retin-a at the moment. So you do recommend me going on tane based on the pics? It sucks cuz if I just shine bright light on my face and ignore all the red marks most of my skin is relatively smooth =[[[. IDk why that blotch is so red. Doesn't even feel like PIH, seems like I can break out there anytime to me...

Share this post


Link to post
Share on other sites

Hey, I say go on accutane man. I'm an Asian guy like you and I havent taken accutane but, trust me, if I could go back 6-7 years I would've definitely taken it.

My acne has subsided almost a year ago. I barely get pimples now, so it seems that I'm on my stage of growing out of it. Anyways, I've done so many freaking treatments/creams/peels. They ALL had either no effect or made it worse. I'm just treating my hyperpigmentation from a botched chemical peel that I did last year. It's getting better but a very slow improvement. You don't have any hyperpigmentation, it looks to me that you have active acne still.

So, see what your doc says about accutane and, imo, you should take it. However, be careful if you're going to. My friend who took accutane suffered A LOT because of it. He probably spent 3-4k just on treating illnesses he got from accutane even with the free health care here. Nonetheless, he's enjoying his clear skin now and no more illnesses. Anyways good luck with whatever you do!

Share this post


Link to post
Share on other sites

Stop using Cetaphil. Cetaphil contains moisturizers that leave a film on the skin. It is not cleaning your skin well enough. Basically, you are just adding moisturizers over your skin oil.

I recommend using a stronger cleanser. But don't exfoliate. Also try a period of no moisturizing and just cleansing your skin. You want the bad stuff to come out and not stay in.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×